Alert archive / Alabama / Special Weather Statements in 2015
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 7, 2015, 1:08 AM CDT for Chambers County, Lee County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2015, 1:08 AM CDT (06:08 UTC)
- Expired
- Aug 7, 2015, 2:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Birmingham, AL
Counties Chambers County, AL, Lee County, AL
The radar
The Maxwell AFB radar (KMXX), 60 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1221 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
060
WWUS84 KBMX 070608
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
108 AM CDT FRI AUG 7 2015
ALZ038-047-070700-
CHAMBERS AL-LEE AL-
108 AM CDT FRI AUG 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHAMBERS AND NORTHERN
LEE COUNTIES UNTIL 200 AM CDT...
AT 108 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RIDGE GROVE...OR NEAR CAMP HILL...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
AUBURN...OPELIKA...VALLEY...LANETT...LAFAYETTE...LA FAYETTE...
WAVERLY...LAKEVIEW...CUSSETA...WEST CHAMBERS...BEANS MILL...RIVER
VIEW...BEULAH...RIDGE GROVE...HUGULEY...FAIRFAX...CHAMBERS COUNTY
LAKE...OAK BOWERY...BLEECKER AND STURKIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3256 8505 3264 8562 3273 8559 3293 8559
3291 8519 3286 8518 3284 8515 3283 8517
3281 8517 3278 8512 3276 8514 3274 8511
3269 8512 3266 8509 3265 8511 3263 8508
3262 8509 3259 8508
TIME...MOT...LOC 0608Z 281DEG 29KT 3284 8560
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:22 AM CDT, 46 minutes earlier.
Area forecast discussion, Aug 7, 12:22 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1222 AM CDT FRI AUG 7 2015 .UPDATE... FOR 06Z AVIATION. && .DISCUSSION... CONVECTION HAS JUST ABOUT CLEARED THE AREA FOR THE NIGHT. CAN NOT RULE OUT AN ISOLATED SHOWER/THUNDERSTORM OVERNIGHT BUT CHANCES ARE DECREASING QUITE A BIT AS WE WORK DEEPER INTO THE NIGHT. WILL LIKELY DO ONE MORE UPDATE RIGHT AT MIDNIGHT TO ADJUST POPS EVEN FURTHER DOWN FOR THE NIGHT IN THE SOUTHEAST. UPDATES ARE OUT. 16 && .AVIATION... 06Z TAF DISCUSSION. OVERNIGHT...LOW LEVEL MOIST LIFT WILL ALLOW FOR LOW STRATUS TO SPREAD ACROSS THE AREA...WITH IFR CIGS POSSIBLE. FRIDAY MORNING LOOKS BETTER WITH VFR CONDITIONS AND NORTHWESTERLY WINDS. WINDS WILL BE GUSTY BY THE AFTERNOON FROM THE NORTH. THERE WILL BE A CHANCE FOR THUNDERSTORMS IN TOI AND MGM...SO INCLUDED VCTS FOR NOW AND WILL SEE IF WE CAN GET BETTER TIMING WITH THE NEXT SET OF TAFS. 16 && .FIRE WEATHER... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL ALABAMA THROUGH THIS EVENING. HIGH PRESSURE WILL BUILD BACK INTO THE AREA FRIDAY AND INTO THE WEEKEND...TAKING RAIN CHANCES BACK DOWN TO MORE SEASONABLE LEVELS...AND ALLOWING TEMPERATURES TO CLIMB BACK ABOVE NORMAL. && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 7, 12:30 AM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1230 AM CDT FRI AUG 7 2015 ALZ011>015-017>050-080830- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1230 AM CDT FRI AUG 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE HEAT AND HUMIDITY COULD LEAD TO HEAT INDICES NEAR OR ABOVE 105 DEGREES FRIDAY THROUGH TUESDAY ACROSS PORTIONS OF CENTRAL ALABAMA...ESPECIALLY THE SOUTH AND WEST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 6, 11:47 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1147 PM CDT THU AUG 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 4 ESE RUSSELL COUNTY SP 32.32N 85.08W
08/06/2015 RUSSELL AL EMERGENCY MNGR
SEVERAL TREE TOPS SNAPPED AND ONE TREE DOWN ALONG AVALON
DRIVE. POSSIBLE TORNADO. TIME ESTIMATED FROM RADAR.
0850 PM TSTM WND DMG 1 NNW UCHEE CREEK 32.33N 85.02W
08/06/2015 RUSSELL AL EMERGENCY MNGR
ONE LARGE TREE DOWN ACROSS HWY 165 NEAR THE INTERSECTION
WITH 101ST AIRBORNE DIVISION RD. TIME ESTIMATED FROM
RADAR.
&&
TGOGGINSLocal storm report, Aug 6, 11:48 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1148 PM CDT THU AUG 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND DMG 2 NNE ALPINE 33.38N 86.21W
08/06/2015 TALLADEGA AL 911 CALL CENTER
TREE DOWN ON PLANT RD
0624 PM TSTM WND DMG 3 NNW ASHLAND 33.32N 85.85W
08/06/2015 CLAY AL EMERGENCY MNGR
TREE DOWN NEXT TO THE BOWDEN GROVE BPATIST CHURCH. TIME
ESTIMATED FROM RADAR.
0631 PM TSTM WND DMG 4 NNE LINEVILLE 33.36N 85.72W
08/06/2015 CLAY AL EMERGENCY MNGR
TREE DOWN ACROSS HIGHWAY 9 NEAR THE BARFIELD SCHOOL. ALSO
ANOTHER TREE DOWN IN LINEVILLE.
0737 PM TSTM WND DMG 1 NE DEATSVILLE 32.62N 86.38W
08/06/2015 ELMORE AL EMERGENCY MNGR
ONE TREE DOWN PARTIALLY BLOCKING ROADWAY ON SWEET WILLIAM
LN. WINDS ESTIMATED 40-50 MPH.
0840 PM TSTM WND DMG 4 ESE RUSSELL COUNTY SP 32.32N 85.08W
08/06/2015 RUSSELL AL EMERGENCY MNGR
SEVERAL TREE TOPS SNAPPED AND ONE TREE DOWN ALONG AVALON
DRIVE. POSSIBLE TORNADO. TIME ESTIMATED FROM RADAR.
0850 PM TSTM WND DMG 1 NNW UCHEE CREEK 32.33N 85.02W
08/06/2015 RUSSELL AL EMERGENCY MNGR
ONE LARGE TREE DOWN ACROSS HWY 165 NEAR THE INTERSECTION
WITH 101ST AIRBORNE DIVISION RD. TIME ESTIMATED FROM
RADAR.
1038 PM TSTM WND DMG 1 S TROY UNIVERSITY 31.78N 85.95W
08/06/2015 PIKE AL EMERGENCY MNGR
DAMAGE TO THE WALMART IN TROY. AMOUNT OF DAMAGE UNKNOWN
AT THIS TIME.
&&
TGOGGINSLocal storm report, Aug 6, 11:57 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1157 PM CDT THU AUG 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM TSTM WND DMG 1 S TROY UNIVERSITY 31.78N 85.95W
08/06/2015 PIKE AL EMERGENCY MNGR
*** 4 INJ *** DAMAGE TO THE WALMART AND HIBBETT SPORTS
BUILDINGS IN TROY. EXTENT OF DAMAGE UNKNOWN AT THIS TIME.
FOUR MINOR INJURIES KNOWN AT THIS TIME. UPDATED FOR
INJURIES.
&&
TGOGGINSLocal storm report, Aug 7, 12:00 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1200 AM CDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM TORNADO 1 S TROY UNIVERSITY 31.78N 85.95W
08/06/2015 PIKE AL EMERGENCY MNGR
*** 4 INJ *** SIGNIFICANT DAMAGE TO THE WALMART AND
HIBBETT SPORTS BUILDINGS IN TROY. FOUR MINOR INJURIES
KNOWN AT THIS TIME. UPDATED FOR INJURIES.
&&
TGOGGINSLocal storm report, Aug 7, 12:52 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1252 AM CDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND DMG 2 NNE ALPINE 33.38N 86.21W
08/06/2015 TALLADEGA AL 911 CALL CENTER
TREE DOWN ON PLANT RD
0624 PM TSTM WND DMG 3 NNW ASHLAND 33.32N 85.85W
08/06/2015 CLAY AL EMERGENCY MNGR
TREE DOWN NEXT TO THE BOWDEN GROVE BPATIST CHURCH. TIME
ESTIMATED FROM RADAR.
0631 PM TSTM WND DMG 4 NNE LINEVILLE 33.36N 85.72W
08/06/2015 CLAY AL EMERGENCY MNGR
TREE DOWN ACROSS HIGHWAY 9 NEAR THE BARFIELD SCHOOL. ALSO
ANOTHER TREE DOWN IN LINEVILLE.
0737 PM TSTM WND DMG 1 NE DEATSVILLE 32.62N 86.38W
08/06/2015 ELMORE AL EMERGENCY MNGR
ONE TREE DOWN PARTIALLY BLOCKING ROADWAY ON SWEET WILLIAM
LN. WINDS ESTIMATED 40-50 MPH.
0840 PM TSTM WND DMG 4 ESE RUSSELL COUNTY SP 32.32N 85.08W
08/06/2015 RUSSELL AL EMERGENCY MNGR
SEVERAL TREE TOPS SNAPPED AND ONE TREE DOWN ALONG AVALON
DRIVE. POSSIBLE TORNADO. TIME ESTIMATED FROM RADAR.
0850 PM TSTM WND DMG 1 NNW UCHEE CREEK 32.33N 85.02W
08/06/2015 RUSSELL AL EMERGENCY MNGR
ONE LARGE TREE DOWN ACROSS HWY 165 NEAR THE INTERSECTION
WITH 101ST AIRBORNE DIVISION RD. TIME ESTIMATED FROM
RADAR.
1038 PM TORNADO 1 S TROY UNIVERSITY 31.78N 85.95W
08/06/2015 PIKE AL EMERGENCY MNGR
*** 4 INJ *** SIGNIFICANT DAMAGE TO THE WALMART AND
HIBBETT SPORTS BUILDINGS IN TROY. FOUR MINOR INJURIES
KNOWN AT THIS TIME. UPDATED FOR INJURIES.
&&
TGOGGINSSpecial weather statement, Aug 7, 1:08 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
108 AM CDT FRI AUG 7 2015
ALZ038-047-070700-
CHAMBERS AL-LEE AL-
108 AM CDT FRI AUG 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHAMBERS AND NORTHERN
LEE COUNTIES UNTIL 200 AM CDT...
AT 108 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RIDGE GROVE...OR NEAR CAMP HILL...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
AUBURN...OPELIKA...VALLEY...LANETT...LAFAYETTE...LA FAYETTE...
WAVERLY...LAKEVIEW...CUSSETA...WEST CHAMBERS...BEANS MILL...RIVER
VIEW...BEULAH...RIDGE GROVE...HUGULEY...FAIRFAX...CHAMBERS COUNTY
LAKE...OAK BOWERY...BLEECKER AND STURKIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3256 8505 3264 8562 3273 8559 3293 8559
3291 8519 3286 8518 3284 8515 3283 8517
3281 8517 3278 8512 3276 8514 3274 8511
3269 8512 3266 8509 3265 8511 3263 8508
3262 8509 3259 8508
TIME...MOT...LOC 0608Z 281DEG 29KT 3284 8560The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:04 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 41 min |
| Aug 6, 7:22 PM CDT | Special Weather Statement | BMX | Autauga, Elmore | 38 min |
| Aug 6, 7:41 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Macon, Montgomery, Tallapoosa | 64 min |
| Aug 6, 7:49 PM CDT | Special Weather Statement | BMX | Russell | 26 min |
| Aug 6, 8:21 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Macon, Montgomery | 54 min |
| Aug 6, 8:23 PM CDT | Areal Flood Advisory | BMX | Elmore, Macon, Montgomery | 2 hr |
| Aug 6, 8:53 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 33 min |
| Aug 6, 9:04 PM CDT | Special Weather Statement | BMX | Barbour | 56 min |
| Aug 6, 9:28 PM CDT | Special Weather Statement | BMX | Pike | 62 min |
| Aug 6, 10:32 PM CDT | Special Weather Statement | BMX | Pike | 28 min |
| Aug 6, 10:39 PM CDT | Tornado Warning | BMX | Pike | 36 min |
| Aug 7, 5:52 AM CDT | Heat Advisory | BMX | Autauga, Dallas, Greene, Hale, Lowndes, Marengo and 5 more | 12 hr |
| Aug 7, 12:32 PM CDT | Special Weather Statement | BMX | Sumter | 43 min |
| Aug 7, 12:49 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 37 min |
| Aug 7, 1:11 PM CDT | Severe Thunderstorm Warning | BMX | Marengo | 28 min |
| Aug 7, 1:42 PM CDT | Special Weather Statement | BMX | Marengo | 48 min |
| Aug 7, 2:24 PM CDT | Special Weather Statement | BMX | Pike | 36 min |
| Aug 7, 2:38 PM CDT | Special Weather Statement | BMX | Russell | 37 min |
| Aug 7, 2:52 PM CDT | Special Weather Statement | BMX | Bullock | 38 min |
| Aug 7, 3:27 PM CDT | Heat Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Chambers and 28 more | 3 days |
| Aug 7, 3:29 PM CDT | Special Weather Statement | BMX | Barbour | 61 min |
| Aug 7, 3:37 PM CDT | Special Weather Statement | BMX | Autauga | 38 min |
| Aug 7, 3:58 PM CDT | Special Weather Statement | BMX | Autauga | 32 min |
Nearby
Special Weather Statements in Alabama, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.